Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

HESI Medsurgical

Explore HESI Medsurgical, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from HESI Medsurgical

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A client with heart failure reports worsening shortness of breath and must sleep sitting upright. Which assessment finding requires the nurse's most immediate action?

    • A.New crackles with oxygen saturation of 86% on room air
    • B.Bilateral ankle edema that has increased over several days
    • C.Weight gain of 1 kg (2.2 lb) over the past week
    • D.Fatigue when walking to the bathroom

    Rationale: Crackles and significant hypoxemia suggest acute pulmonary congestion and impaired oxygenation, so the nurse should intervene promptly. Edema and gradual weight gain indicate fluid retention but are less immediately threatening; fatigue is common in heart failure but does not indicate acute respiratory compromise. Prioritize airway and breathing before less urgent signs of fluid overload.

  2. 2.A client taking digoxin reports nausea and seeing yellow halos. The apical pulse is 54/min. What should the nurse do first?

    • A.Hold the dose and notify the health care provider
    • B.Give the dose with food to reduce nausea
    • C.Encourage the client to take an extra dose tomorrow
    • D.Recheck the pulse after the medication is administered

    Rationale: Nausea, visual changes, and bradycardia are concerning for digoxin toxicity, so the medication should be withheld and the provider notified. Giving it with food does not address toxicity, and an extra dose could worsen it. The nurse should assess the pulse before administration, not administer the drug and recheck afterward.

  3. 3.A client with suspected acute myocardial infarction is prescribed sublingual nitroglycerin. Which finding should prompt the nurse to withhold the medication and contact the provider?

    • A.The client took sildenafil 8 hours ago
    • B.The client reports chest pain rated 8 out of 10
    • C.The client's blood pressure is 148/86 mm Hg
    • D.The client is receiving oxygen by nasal cannula

    Rationale: Recent sildenafil use with nitroglycerin can cause profound, potentially life-threatening hypotension. Chest pain is an indication for nitroglycerin, and the stated blood pressure is not low. Supplemental oxygen does not contraindicate nitroglycerin; ask about phosphodiesterase-5 inhibitor use before giving it.

  4. 4.A client with atrial fibrillation is taking warfarin. Which statement indicates correct understanding of the medication?

    • A.I will use a soft toothbrush and report unusual bleeding.
    • B.I should stop eating all foods that contain vitamin K.
    • C.I can take ibuprofen for a headache without checking first.
    • D.If I miss a dose, I will take two doses the next day.

    Answer and rationale are in the full material.

  5. 5.A client with a suspected stroke has facial droop and slurred speech. Which action is the priority before offering food or oral medications?

    • A.Perform a swallowing screen
    • B.Place the client flat in bed
    • C.Give water to assess thirst
    • D.Obtain a routine weight

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 15, 2026 · Independent original practice and study material.